Though i am not sure if its listed as a sedative/hypnotic in took this drug for months for 'pain'&'depression' and found that it relieved neither and had absolutely no sedative or hypnotic effect. Sometimes I took it to help me to sleep but am quite certain it was a placebo effect. It was a waste of money. I'm also fairly sure that it was my doctors way of trying to get me out of his office without feeling as if he'd done nothing. It did start me on the path to more b effective medicines. I found ambien, expensive. This led to klonopin & restoril both of which became little miracles. The whole process took months, but if your doc is compassionate just keep firm with him about what it is you are trying to achieve. You can always find a good Dr. remember, they work for you!
Hi Kelly. I took 2400 mg for 3yrs and the first night I took it I woke up feeling REAL good. Then that feeling went away and so did the pain. Yes, it does have a sedative effect. I think it's a good med. I'm decreasing it and slowly stopping it because my docs think it's causing memory loss. I'm all for stopping it. Not because it wasn't a great med, but I gained weight, and most of all I want my memory back. We think it's a combination of Gabapentin and Lamictal that's causing memory loss. (what did I just say?) If It's hypnotic, I didn't have that pleasure(not really, Did I just say that? I can't remember) If your trying to find a med to relieve pain and also calm you down, Gabapentin is the med. Talk to your doc. He's the one who knows your history, and if it's right for you.
I pray you find the med that is just right for you.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Oct 2009 • 2 answers
Posted 8 Jan 2011 • 2 answers
Posted 2 Feb 2018 • 1 answer
Posted 25 May 2018 • 0 answers
Posted 12 days ago • 0 answers